Alert archive / Arkansas / Wind Advisories in 2014
Wind Advisory 19, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 30, 2014, 4:01 AM CST for 4 states. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2014, 4:01 AM CST (10:01 UTC)
- Expired
- Nov 30, 2014, 3:23 PM CST
- In force
- 11 hr
- Issued by
- NWS Memphis, TN
All 23 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WWUS74 KMEG 301001 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 401 AM CST SUN NOV 30 2014 ...STRONG AND GUSTY SOUTHERLY WINDS EXPECTED TODAY ACROSS AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER... .A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE ALONG AN APPROACHING ARCTIC FRONT AND HIGH PRESSURE ACROSS THE SOUTHEAST U.S. WILL RESULT IN STRONG WINDS ACROSS THE MID SOUTH TODAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-302200- /O.NEW.KMEG.WI.Y.0019.141130T1001Z-141130T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA... WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN... OLIVE BRANCH...HORN LAKE...NORTH TUNICA...TUNICA...CLARKSDALE... TIPTONVILLE...RIDGELY...UNION CITY...DYERSBURG...RIPLEY...HALLS... COVINGTON...MUNFORD...ATOKA...BARTLETT...GERMANTOWN... COLLIERVILLE...MILLINGTON 401 AM CST SUN NOV 30 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WINDS...SUSTAINED SOUTH WINDS AROUND 25 MPH...WITH GUSTS UP TO 40 MPH. * TIMING...THIS MORNING THROUGH LATE AFTERNOON. * IMPACTS...VEHICULAR TRAFFIC WILL BE IMPACTED...ESPECIALLY HIGH PROFILE VEHICLES SUCH AS SUVS...LARGE TRUCKS...AND TRACTOR TRAILERS. OUTDOOR ACTIVITIES WILL ALSO BE IMPACTED BY THESE STRONG AND GUSTY WINDS...AND THIS INCLUDES HAZARDOUS LAKE CONDITIONS. ANY LOOSE OUTDOOR ITEMS SHOULD BE SECURED OR RISK BEING DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLH
1 follow-up statement
966 WWUS74 KMEG 302123 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 323 PM CST SUN NOV 30 2014 ...WINDS STARTING TO SUBSIDE OVER WESTERN SECTIONS OF THE MID- SOUTH... .WINDS HAVE DECREASED SOMEWHAT OVER AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER. BECAUSE OF THIS THE WIND ADVISORY HAS BEEN CANCELLED. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-302230- /O.CAN.KMEG.WI.Y.0019.000000T0000Z-141130T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA... WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN... OLIVE BRANCH...HORN LAKE...NORTH TUNICA...TUNICA...CLARKSDALE... TIPTONVILLE...RIDGELY...UNION CITY...DYERSBURG...RIPLEY...HALLS... COVINGTON...MUNFORD...ATOKA...BARTLETT...GERMANTOWN... COLLIERVILLE...MILLINGTON 323 PM CST SUN NOV 30 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS WILL CONTINUE TO ACROSS MUCH OF THE MIDSOUTH...BUT ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 29, 11:17 PM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Nov 29, 11:17 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1117 PM CST SAT NOV 29 2014 .DISCUSSION... UPDATED FOR 06Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 826 PM CST SAT NOV 29 2014/ UPDATE... WINDS ARE STILL PRETTY GUSTY ACROSS THE MIDSOUTH...HOWEVER THEY REMAIN BELOW WIND ADVISORY CRITERIA. THE COMBINATION OF THE GUSTY SOUTHERLY WINDS AND LOW CLOUDS THAT ARE EXPECTED TO SPREAD INTO THE MIDSOUTH OVERNIGHT WILL KEEP LOWS MILD. READINGS WILL BE IN THE 50S. A FEW LIGHT SHOWERS OR DRIZZLE COULD OCCUR AROUND SUNRISE. CURRENT FORECAST LOOKS ON TRACK...HAVE ONLY ADJUSTED SKY CONDITIONS SLIGHTLY. UPDATE WILL BE OUT SHORTLY. KRM DISCUSSION.... /ISSUED 310 PM CST SAT NOV 29 2014/ CLOUDS ARE DECREASING AT THE MOMENT ACROSS MUCH OF THE FORECAST AREA WITH TEMPERATURES RANGING FROM THE UPPER 50S TO AROUND 70 DEGREES. SOUTH WINDS WILL CONTINUE TO BRING WARMER AIR INTO THE REGION TONIGHT. WIND SPEEDS HAVE BEEN OVER 25 MPH OVER PARTS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL AND MAY CONTINUE TO BE THAT STRONG UNTIL JUST AFTER SUNSET SO WILL KEEP WIND ADVISORY GOING FOR THESE AREAS UNTIL 7 PM CST. WITH THE WARMER AIR MOVING INTO THE REGION THERE IS ALSO AN INCREASE IN MOISTURE ESPECIALLY OVER WESTERN SECTIONS OF THE FORECAST AREA SO THERE WILL STILL BE A SMALL CHANCE OF SOME LIGHT RAIN IN THESE AREAS TONIGHT. TEMPERATURES WILL BE QUITE MILD FOR LATE NOVEMBER WITH LOWS SUNDAY MORNING MAINLY IN THE 50S. A COLD FRONT CURRENTLY LOCATED ACROSS SOUTHERN SOUTH DAKOTA WITH CONTINUE TO DROP SOUTHEAST SUNDAY REACHING NORTHWEST ARKANSAS BY EARLY SUNDAY EVENING. AS THE COLD FRONT GETS CLOSER SOME LIGHT RAIN WILL BE POSSIBLE DURING THE DAY ON SUNDAY. TEMPERATURES WILL REMAIN MILD ON SUNDAY WITH HIGHS IN THE MID 60S TO LOWER 70S. WITH THE COLD FRONT MOVING CLOSER TO THE FORECAST AREA SUNDAY NIGHT THE CHANCE OF RAIN WILL INCREASE. THE COLD FRONT WILL MOVE INTO THE FORECAST AREA LATE SUNDAY NIGHT AND WILL BE APPROACHING THE MEMPHIS AREA BY MONDAY MORNING. MUCH COOLER AIR WILL START TO MOVE INTO THE REGION EARLY MONDAY MORNING WITH TEMPERATURES MONDAY MORNING RANGING FROM THE UPPER 30S TO MID 50S. THE COLD FRONT WILL MOVE THROUGH THE REMAINDER OF THE FORECAST AREA MONDAY WITH LIGHT RAIN CONTINUING THROUGH MUCH OF THE DAY. MOST PLACES WILL SEE THE HIGHEST TEMPERATURE OF THE DAY IN THE MORNING AS COLDER AIR CONTINUES TO MOVE INTO THE REGION. TEMPERATURES MAY GET COLD ENOUGH OVER PORTIONS OF NORTHEAST ARKANSAS TO SEE A CHANGE FROM RAIN TO FREEZING RAIN. BY MONDAY NIGHT...THE RAIN SHOULD START TO MOVE SOUTH AS THE COLD FRONT DROPS INTO SOUTHERN MISSISSIPPI. THERE MAY BE A PERIOD OF LIGHT FREEZING RAIN OVER NORTHERN SECTIONS OF THE FORECAST AREA MONDAY NIGHT BUT AMOUNTS SHOULD BE VERY LIGHT. TEMPERATURES WILL BE RATHER CHILLY BY TUESDAY MORNING WITH LOWS FROM THE UPPER 20S TO LOWER 40S. BY TUESDAY...HIGH PRESSURE WILL BUILD INTO THE REGION BRINGING AN END TO THE RAIN OVER MUCH OF THE FORECAST AREA. THE SURFACE HIGH WILL THEN BE EAST OF THE FORECAST AREA TUESDAY NIGHT ALLOWING WINDS TO SHIFT BACK TO THE SOUTH AND BRING MILDER AIR INTO THE REGION. ANOTHER COLD FRONT WILL MOVE INTO THE REGION ON WEDNESDAY BRINGING MORE LIGHT RAIN INTO THE REGION. THIS COLD FRONT WILL STALL OUT WEDNESDAY NIGHT AND THURSDAY KEEPING A CHANCE OF RAIN FOR THESE PERIODS. TEMPERATURES WILL REMAIN CLOSE TO NORMAL LEVELS FOR WEDNESDAY AND THURSDAY. ANOTHER COLD FRONT WILL PUSH INTO THE REGION ON FRIDAY BRINGING MORE LIGHT RAIN TO THE REGION FOR FRIDAY AND NEXT SATURDAY. AS WITH THE COLD FRONT THAT MOVES INTO THE REGION ON WEDNESDAY...THIS FRONT DOES NOT HAVE MUCH COLDER AIR BEHIND IT SO TEMPERATURES WILL REMAIN CLOSE TO NORMAL LEVELS FOR FRIDAY AND NEXT SATURDAY. ARS && .AVIATION... 06Z TAF CYCLE VFR CONDS WILL PREVAIL FOR THE NEXT FEW HOURS BEFORE MVFR CIGS RETURN AROUND 30/09Z-30/10Z. EXPECT MVFR CIGS THROUGH THE MORNING EVENTUALLY LIFTING AND BECOMING VFR IN THE AFTERNOON. WINDS WILL BE GUSTY THROUGH SUNDAY AFTERNOON. SOUTH AT 12-18 KTS WITH HIGHER GUSTS AT KMEM...KJBR AND KMKL WITH SLIGHTLY LOWER SPEEDS AT KTUP. WINDS WILL DIMINISH AFTER 01/00Z. WIND SHEAR WILL BE AN ISSUE TONIGHT WITH 50 KTS WINDS AT 1500 FEET AGL. A COLD FRONT WILL PUSH INTO THE AREA JUST AFTER THIS FORECAST PERIOD WITH CONDS DETERIORATING FROM THE NW. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Nov 29, 7:59 PM CST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 759 PM CST SAT NOV 29 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 759 PM CST SAT NOV 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH ON MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. MUCH COLDER TEMPERATURES WILL FILTER INTO THE AREA BEHIND THE FRONT. THESE COLDER TEMPERATURES SHOULD ALLOW LIGHT RAIN TO TRANSITION TO LIGHT FREEZING RAIN ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO FAR NORTHWEST TENNESSEE BY MONDAY AFTERNOON. LIGHT FREEZING RAIN WILL CONTINUE AND SPREAD FURTHER SOUTH TO A POSITION JUST NORTH OF THE INTERSTATE 40 CORRIDOR MONDAY EVENING. ALL LIGHT FREEZING RAIN SHOULD COME TO AN END AROUND SUNRISE TUESDAY. THERE REMAINS SOME UNCERTAINTY WITH REGARD TO HOW FAR SOUTH FREEZING TEMPERATURES WILL REACH. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST AND PREPARE NOW FOR THE POTENTIAL OF LIGHT FREEZING RAIN OVER NORTHERN PORTIONS OF THE MID SOUTH MONDAY AFTERNOON AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
Nearby
Wind Advisories in Arkansas, 2014Wind Advisories in Tennessee, 2014Wind Advisories in Mississippi, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.